Aa
Aa
A
A
A
Close
Avatar universal

I've lost interest in creative activites.

Not so much of a question as an observation.  A while back the moderator of a depression support group I was attending asked me why I don't play my guitar any more since that's what I wanted to do and become when I was in my 20's.  At first I wasn't sure how to answer.  Then I said that I had no interest, that I felt no reward for the effort required and felt frustrated by starting again.  Well, I got somewhat motivated and dragged it out, tuned it up, plugged it in and ran through a few "jazz" standards that I could only remember bits and pieces of.  When done, I put everything away and didn't tough it again for eight months.  I've lost interest in all things creative....watercolor painting, ..jewelry crafting,....listening to music.... etc.  The support group is no longer offered.  Might be in the near future but nothing for sure yet.  Have an appointment with the Psych DR in early March, that's the first available time they have, to review the meds and my feelings.  Meds (15mgs Paxil + 10mgs Ritalin per day) don't seem to be doing much....might be time for a change although I'm doubtfull.  I'm back in that feeling blah valley again and am not able to get out of it.  Anyone else feel this lack of interest in creative things as well as everyday life?  Thx again, TJ.  
5 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I think everyone with depression goes thru this, and it is a very common symptom of depression.  You're on low dosages of meds, and usually when you are feeling this way while on your meds it means your doctor needs to increase your dosage or change medication completely. One does just lose interest in everything when depressed, just life in general.  Know you're not alone, and hang in there until you see the doc, I'm sure there will be some changes made.  Take care.....
Helpful - 0
1170421 tn?1264188666
boy, do i hear ya!!!  since my husband died, nothing brings me joy it seems.  i don't even want to get out of bed to start each day.  i have lupus and spondylothesis so i can't do what i could before.  i'm trying to keep a journal of the good and positive things i see and hear each day.  i have 4 dollhouses i was working on, made jewelry, collected and sold antiques, sewed and now the most i do is buy dollhouse stuff and buy material when it goes on sale.  then i store it, thinking i will get to it some day.  i am thinking of making an appointment with a shrink but that takes money so i keep putting it off.

right now i am taking 30 mg. of prozac, 3 mg. of clonazapan, and tylenol 4 for my pain management.

feel free to write back.  i don't know exactly how this works.  it's only my second time here and i am new to this kind of web site.

momsmotleycrew
Helpful - 0
1110049 tn?1409402144
I always lose interest in everything when I am in a depression.  I cannot read because I can't concentrate.  All the crafts I did, give me no pleasure.  I cannot even contemplate picking up a needle or brush.  

I sit around and stare at the TV.  Once I am feeling better, I can start my activities again.

You will find that loss of interest in people, the world, everthing, is completely blunted.  I hope you will be able to do all the things you love once you feel better.  This is very usual, so take heart, you will play that guitar again.

Helpful - 0
Avatar universal
Yeah, and I'm a fiction writer!  I stopped playing my guitar, too.  Sometimes we just lose interest in things, sometimes meds alter our personalities and change our level of creativity or eliminate it, sometimes it's the depression.  Since I went through a very weird and rare Paxil withdrawal, which caused my current maladies, I've pretty much stopped seeing the point in doing anything.  Too scared, too depressed.  
Helpful - 0
Avatar universal
Thx for your inputs.  I feel better in knowing that others have or had similar episodes.  Today I'm feeling better depression wise but the arthritis in my hands, back and hip are really hurting.  The colder weather and lingering dampness seems to make it worse....time for more pain pills.  TJ.
Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.